Alert archive / Vermont / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 36, NWS Burlington, VT

August 29, 2018Caledonia County, Essex County, Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 29, 2018, 5:14 PM EDT for Caledonia County, Essex County, Orleans County, Vermont. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2018, 5:14 PM EDT (21:14 UTC)
Expired
Aug 29, 2018, 6:15 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caledonia County, VT, Essex County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 123 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 5:15 PM EDTTSTM WND DMG2 Sw Canaan, VTTREES DOWN ON ROAD NEAR FUND RD AND CANAAN HILL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WUUS51 KBTV 292114
SVRBTV
VTC005-009-019-292215-
/O.NEW.KBTV.SV.W.0036.180829T2114Z-180829T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
514 PM EDT WED AUG 29 2018

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  Northern Caledonia County in northeastern Vermont...
  Central Orleans County in northeastern Vermont...
  Essex County in northeastern Vermont...

* Until 615 PM EDT.

* At 513 PM EDT, a severe thunderstorm was located over East
  Craftsbury, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Island Pond, Lyndon, St. Johnsbury, Charleston, Greensboro,
  Westmore, Stannard, Glover, Albany, Brunswick, Burke, Sutton,
  Barton, Greensboro Bend, Averill, Sheffield, Newark, Newark Hollow,
  Lemington and Canaan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4500 7154 4491 7149 4486 7155 4482 7157
      4479 7157 4475 7163 4466 7159 4464 7156
      4460 7156 4459 7154 4456 7156 4456 7160
      4454 7157 4452 7159 4450 7158 4450 7234
      4471 7240 4501 7164 4501 7147
TIME...MOT...LOC 2113Z 251DEG 31KT 4463 7232 

HAIL...0.75IN
WIND...60MPH
 
$$

Nash
2 follow-up statements
703 
WWUS51 KBTV 292145
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
545 PM EDT WED AUG 29 2018

VTC005-009-019-292215-
/O.CON.KBTV.SV.W.0036.000000T0000Z-180829T2215Z/
Caledonia VT-Orleans VT-Essex VT-
545 PM EDT WED AUG 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN CALEDONIA...EAST CENTRAL ORLEANS AND ESSEX
COUNTIES...

At 544 PM EDT, a severe thunderstorm was located near Newark, moving
east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Island Pond, Lyndon, Canaan, West Burke Village, Guildhall, Westmore,
East Haven, Ferdinand, Granby, Averys Gore, Victory, Brunswick,
Burke, Brighton, Bloomfield, Sutton, Averill, Maidstone, Lewis and
Newark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4500 7154 4491 7149 4486 7155 4482 7157
      4479 7157 4475 7163 4466 7159 4464 7156
      4460 7156 4459 7154 4456 7156 4456 7160
      4454 7157 4452 7159 4450 7158 4454 7202
      4477 7213 4501 7164 4501 7147
TIME...MOT...LOC 2144Z 250DEG 32KT 4474 7189 

HAIL...<.75IN
WIND...60MPH
 
$$

Nash
242 
WWUS51 KBTV 292213
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
613 PM EDT WED AUG 29 2018

VTC005-009-019-292222-
/O.EXP.KBTV.SV.W.0036.000000T0000Z-180829T2215Z/
Caledonia VT-Orleans VT-Essex VT-
613 PM EDT WED AUG 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALEDONIA...EAST
CENTRAL ORLEANS AND ESSEX COUNTIES WILL EXPIRE AT 615 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Vermont.

LAT...LON 4500 7154 4491 7149 4486 7155 4482 7157
      4479 7157 4475 7163 4466 7159 4464 7156
      4460 7156 4459 7154 4456 7156 4456 7160
      4454 7157 4452 7159 4450 7158 4454 7202
      4477 7213 4501 7164 4501 7147
TIME...MOT...LOC 2212Z 251DEG 31KT 4480 7164 

$$

Clay

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:22 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 29, 3:22 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
322 PM EDT Wed Aug 29 2018

.SYNOPSIS...
Heat and humidity continues to be the focus this afternoon as
scattered showers and thunderstorms develop. Some of these
showers will have the potential to be strong with gusty winds
and heavy rainfall rates. A cold front will sweep through the
North Country this evening bringing in a quick shot of relief
from the heat heading into the weekend. Expect highs in the 70s
on Thursday with lows Thursday evening in the 40s to low 50s.
Heading into the weekend the mild weather returns with chances
of showers increasing towards Sunday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
As of 222 PM EDT Wednesday...The heat advisory remains in effect
through 8pm this evening heat index values increased above 95
degrees this afternoon. The expectation is that we'll see some
gradual lowering of temps through the rest of the afternoon as a
prefrontal trough brings two waves of showers through the North
Country. Those showers and thunderstorms will have the
potential to be strong to severe with gusty winds and heavy
rainfall.

Temperatures as of 3pm are in the high 80s to low to mid 90s
and with dewpoints in the low 70s. Thats corresponds to heat
index values in the 95-103 degree range in the Champlain and
Saint Lawrence Valleys. The Burlington ASOS reached 96 degrees
which sets the record for today breaking the old record of 92
set in 1977. I've bumped up the highs along the lake front to
the low to mid 90s and heavily utilized some of our rapid
refresh guidance to blend in temps and dewpoints. We've
outperformed almost all the available guidance and that trend
seems to be how this summer's gone.

Showers and thunderstorms should continue to fire up this
afternoon as the heat and humidity is developing quite a bit of
instability across the North Country. Latest LAPS mesoanalysis
has between 3-4000 J/kg and now with the prefrontal trough
finally providing the trigger for storms to go develop. Most of
the stronger storms have stayed north of the international
border where the best shear has been. The upper level dynamics
are strongest over Quebec but some of the storms across the
North Country may have the potential to tap into some of that
stronger wind shear.

Once the first round of showers rolls through we'll see a
second round of showers start to move through as the cold front
starts to track through the North Country. The instability will
be limited however as we'll have lost some of the peak heating.
However there should still be somewhere between 500-1500 J/kg.
So that should be enough to trigger more showers and thunderstorms
during the early evening hours. The front finally tracks
through during the late overnight and brings some much needed
relief. Expect lows to fall this evening into the 60s this
evening and with cold air advection (notice COLD not cool)
pushing the region we'll see below normal highs for Thursday and
near to below normal lows Thursday night as high pressure
builds.

As that high pressure pushes into the North Country tomorrow
evening and the winds should de-couple and go calm. This should
lead to widespread patchy fog over the region. I've included
mention of fog almost everywhere and dense fog over the climo
fog areas. With light easterly flow boundary layer flow we
should see fog in the the not as favoured Champlain Valley
especially in Burlington.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 322 PM EDT Wednesday...For Friday, surface high pressure
will move east towards Nova Scotia. Southerly return flow
resumes, allowing for warm temperatures to advect into the
region once again. It does appear there may be a weak low-level
trough somewhere along New York state that keeps low-level winds
a bit more southeasterly. A weak shortwave impulse lies
overhead, but timing the interaction of these small systems is
tricky. The more likely result would be increased cloud cover
since there will not be much moisture available and a warm layer
aloft, but there is enough to suggest 20% PoPs for the southern
Adirondacks late Friday. Otherwise, the rest of the North
Country will remain dry. Temperatures will be near to slightly
above seasonal norms on Friday.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 322 PM EDT Wednesday...The long-term forecast will see
the persistent deep-layer ridge restrengthen throughout the
period. Well above normal temperatures will quickly return as
925mb temperatures reach the 22-23 C range starting Sunday.
Additionally, the EKDMOS means suggest BTV will be in upper 80s
again with a few members in the 90s. Thus, have begun to trend
temperatures upwards again in the long-term.

Aside from the likely return of well above normal temperatures, it
looks like weak impulses will continue to stream across the
area. Thus, we will continue to look at diurnally driven
showers and thunderstorms. Most upper dynamics will continue to
remain to our north thanks to strong upper ridging, so most
activity is likely to be garden variety.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...Mainly VFR conditions at all TAF sites
through the period. Scattered showers and thunderstorms will
have the potential to bring gusty winds and lowered visibilities
this evening through around 03z. Expect MVFR ceilings to push in
behind a cold front with potential IFR after 06z at KSLK and
KMPV. Gusty southwest winds continue along the Saint Lawrence
Valley with gusts up to 38kts possible. The winds should start
to subside between 00-02z this evening, turning to the northwest
late at the northern terminals after a cold frontal passage.

Outlook...

Thursday Night: VFR. Patchy BR.
Friday: VFR. Patchy BR.
Friday Night: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Saturday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Saturday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.
Sunday: Mainly MVFR, with local VFR possible. Chance SHRA, Slight
chance TSRA.
Sunday Night: VFR. Chance SHRA, Slight chance TSRA.
Labor Day: Mainly VFR, with local IFR possible. Chance SHRA,
Slight chance TSRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ002-005-
     009>012.
NY...Heat Advisory until 8 PM EDT this evening for NYZ026-027-035-
     087.

&&

SYNOPSIS...Deal
NEAR TERM...Deal
SHORT TERM...Haynes
LONG TERM...Haynes
AVIATION...Deal
Hazardous weather outlook, Aug 29, 3:57 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
357 PM EDT Wed Aug 29 2018

NYZ026-027-087-302000-
Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence-
357 PM EDT Wed Aug 29 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ028-302000-
Eastern Clinton-
357 PM EDT Wed Aug 29 2018

This Hazardous Weather Outlook is for northern New York.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue this afternoon and
evening as a cold front crosses the region. Some of these storms may
be strong to severe, capable of producing gusty winds and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ001-302000-
Grand Isle-
357 PM EDT Wed Aug 29 2018

...SEVERE THUNDERSTORM WATCH 360 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ029>031-302000-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
357 PM EDT Wed Aug 29 2018

This Hazardous Weather Outlook is for northern New York.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue this afternoon and
evening as a cold front crosses the region. Some of these storms may
be strong to severe, capable of producing gusty winds and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ034-VTZ003-004-006>008-016>019-302000-
Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
357 PM EDT Wed Aug 29 2018

...SEVERE THUNDERSTORM WATCH 360 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ035-VTZ002-005-009>012-302000-
Eastern Essex-Western Franklin-Western Chittenden-Western Addison-
Orange-Western Rutland-Windsor-
357 PM EDT Wed Aug 29 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 360 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 29, 2:11 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Burlington VT
211 PM EDT WED AUG 29 2018

NYZ026-027-029-030-087-291900-
Northern St. Lawrence-Northern Franklin-Southeastern St.
Lawrence-Southern Franklin-Southwestern St. Lawrence-
211 PM EDT WED AUG 29 2018

...Thunderstorms Developing Across The Saint Lawrence Valley
Region...

At 207 PM EDT, weather radar indicated a developing thunderstorm
near Norwood, along with additional storms just west of the Saint
Lawrence River. These storms are moving toward the northeast.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Potsdam, Massena, Gouverneur, Canton, Ogdensburg, Norfolk,
Oswegatchie, Lisbon, Louisville, Moira, De Kalb, Bangor, Fowler,
Parishville, Fort Covington, Colton, Bombay, Massena International
Airport, Helena and Burke.

Move indoors to safety as the storms approach. The storms may
intensify, so be certain to monitor closely the changing weather
conditions for possible warnings from the National Weather Service.

LAT...LON 4445 7576 4445 7578 4451 7575 4477 7541
      4478 7540 4488 7522 4489 7517 4487 7516
      4499 7489 4498 7489 4497 7488 4500 7489
      4501 7483 4499 7474 4499 7420 4491 7407
      4406 7498 4405 7507 4439 7584
TIME...MOT...LOC 1807Z 240DEG 49KT 4475 7487

Nash
Special weather statement, Aug 29, 3:25 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Burlington VT
325 PM EDT WED AUG 29 2018

NYZ028>031-034-035-VTZ001>003-005-016-292015-
Eastern Clinton-Southeastern St. Lawrence-Southern Franklin-Western
Essex-Eastern Essex-Western Clinton-Western Franklin-Grand
Isle-Western Chittenden-Eastern Franklin-Orleans-
325 PM EDT WED AUG 29 2018

...A Line of Showers and Thunderstorms with Gusty Winds Moving
Across Northern New York Toward Northwest Vermont...

At 320 PM EDT, weather radar indicated a line of showers and a few
stronger thunderstorms from near Ellenburg Depot extending southwest
to near Chasm Falls then to the south of Cranberry Lake. Movement
was to the east at 45 mph. This line will be reaching the northern
half of Lake Champlain starting about 4 pm.

Winds in excess of 40 mph are possible with these showers and
thunderstorms.

Locations impacted include...
Saranac Lake, Plattsburgh, Plattsburgh International Airport,
Burlington, Tupper Lake, Lake Placid, South Burlington, Peru,
Beekmantown, Schuyler Falls, Chazy, Saranac, Mooers, Altona,
Willsboro, Enosburg Falls, Wilmington, Elizabethtown and Keene.

If you are on or near Lake Champlain, get out of the water and move
indoors. If boating, you should head for safe harbor. Do not be
caught on the water in a thunderstorm.

LAT...LON 4501 7255 4399 7383 4400 7426 4412 7428
      4406 7509 4500 7390
TIME...MOT...LOC 1919Z 267DEG 38KT 4497 7378 4407 7485

Nash
Local storm report, Aug 29, 4:18 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
418 PM EDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 N CHAZY               44.90N  73.44W
08/29/2018                   CLINTON            NY   NWS EMPLOYEE

            A 25 INCH DIAMETER TREE WAS DOWNED.

&&

EVENT NUMBER BTV1801415

RDH
Special weather statement, Aug 29, 4:20 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Burlington VT
420 PM EDT WED AUG 29 2018

NYZ028-030-031-034-035-VTZ001>003-005-006-008-009-011-012-016>019-
292115-
Western Essex-Western Clinton-Eastern Clinton-Southern
Franklin-Eastern Essex-Western Franklin-Grand Isle-Western
Rutland-Western Addison-Washington-Lamoille-Eastern
Rutland-Windsor-Eastern Chittenden-Western Chittenden-Eastern
Franklin-Orleans-Eastern Addison-
420 PM EDT WED AUG 29 2018

...A Line Of Showers and Thunderstorms with Strong Gusty Winds
Moving Into the Champlain Valley...

At 420 PM EDT, weather radar indicated a line of showers and a few
stronger thunderstorms along a line extending from near Isle La
Motte to Plattsburgh and to south of Lake Placid. The line was
moving east around 35 mph and will be crossing much of the Champlain
Valley by 530 pm.

Wind gusts of 40 to 50 mph are possible with these showers and
thunderstorms.

Locations impacted include...
Essex Junction, Plattsburgh International Airport, Burlington,
Burlington International Airport, Plattsburgh, Middlebury, South
Burlington, Vergennes, Peru, Beekmantown, Schuyler Falls, Moriah,
Willsboro, Crown Point, Morrisville, Enosburg Falls, Westport,
Wilmington, Elizabethtown and Keene.

Those attending the Champlain Valley Fair are in the path of these
storms and should prepare for the expected weather conditions.

If you are boating on Lake Champlain, move to safe harbor. Do not be
caught on the water in a thunderstorm.

LAT...LON 4500 7222 4371 7297 4375 7337 4381 7338
      4378 7372 4382 7422 4390 7431 4501 7328
TIME...MOT...LOC 2015Z 270DEG 29KT 4488 7333 4389 7430

Nash
Special weather statement, Aug 29, 5:08 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Burlington VT
508 PM EDT WED AUG 29 2018

VTZ003-004-006>008-292200-
Essex-Caledonia-Washington-Orleans-Lamoille-
508 PM EDT WED AUG 29 2018

...A Line of Showers and Thunderstormss across Northeast Vermont...

At 506 PM EDT, weather radar indicated a line of showers and a few
strong thunderstorms located from near Canaan extending southwest to
near Hardwick. Movement was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
St. Johnsbury, Island Pond, Lyndon, Charleston, Glover, Brunswick,
Burke, Greensboro Bend, Averill, Newark, Brownington Village, Canaan,
West Burke Village, Morgan, Ferdinand, Granby, Kirby, Averys Gore,
Willoughby and Norton.

LAT...LON 4500 7154 4491 7149 4486 7155 4479 7157
      4475 7163 4464 7156 4460 7156 4459 7154
      4456 7156 4456 7160 4454 7157 4450 7158
      4447 7165 4442 7170 4440 7179 4435 7182
      4453 7263 4501 7191 4501 7147
TIME...MOT...LOC 2106Z 256DEG 28KT 4507 7163 4454 7241

Nash

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:25 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle50 min
Aug 29, 4:20 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille55 min
Aug 29, 5:08 PM EDTSpecial Weather StatementBTVCaledonia, Essex52 min
Aug 29, 5:23 PM EDTSpecial Weather StatementBTVAddison, Caledonia, Orange, Washington52 min
Aug 29, 6:12 PM EDTSpecial Weather StatementBTVCaledonia, Orange, Rutland, Windsor33 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.